MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED GLENOSPHERE CENTERED 42 MM X 29MM; PROSTHESIS SHOULDER JOINT METAL

TORNIER S.A.S. AEQUALIS REVERSED GLENOSPHERE CENTERED 42 MM X 29MM; PROSTHESIS SHOULDER JOINT METAL
Model Number GLENOSPHERE CENTERED 42 MM X 29MM
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The sphere did not engage with the baseplate when the sphere was impacted onto the baseplate.Both components (the sphere & baseplate) were left in the patient.Surgeon tried several times to engage the sphere with the baseplate.The dwd167 screwdriver was used to assemble the baseplate and glenosphere together.There was a 3-5 minute delay.This event was a primary surgery.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidence were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.Based on previous similar cases, the absence of the peripheral groove around the baseplate, the remained soft tissues between the baseplate and the glenoid sphere or inside the baseplate threading hole are the most probably causes for this reported event.Moreover, if the glenoid sphere is left in the patient with the safety screw not tightened, a greater risk of a sphere/baseplate disassembly cannot be excluded in the future.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
AEQUALIS REVERSED GLENOSPHERE CENTERED 42 MM X 29MM
Common Device Name
PROSTHESIS SHOULDER JOINT METAL
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork NA
EI   NA
Manufacturer Contact
janice mithouard
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
476613500
MDR Report Key12010990
Report Number3000931034-2021-00284
Device Sequence Number4452676
Product Code KWS
UDI-Device Identifier03700386935916
UDI-Public03700386935916
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K081059
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2021
Device Model NumberGLENOSPHERE CENTERED 42 MM X 29MM
Device Catalogue NumberDWD193
Device Lot NumberAA5335
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2021
Supplement Date Received by Manufacturer01/06/2022
Initial Report FDA Received Date06/16/2021
Supplement Report FDA Received Date01/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/12/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown